Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Had an endoscopic biopsy of a pancreatic cyst. Vomited and dizzy after after demerol. What is the relation?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 339 Questions
Question
I just had an endoscopic biopsy yesterday of a pancreatic cyst. They put me out with Demerol and something else to make me sleepy. I woke fine at 3 pm and was a little dizzy and wobbly, vomited once, got intravenous zofran and another bag of saline, got driven home, went to sleep and slept all night. Today was fine, just a sore throat. About mid day the insides of my upper legs started to ache like crazy. They still do at 6 pm. Is there any correlation between the events of yesterday and the achy legs?
Posted Tue, 8 May 2012 in Abdominal Pain
 
 
Answered by Dr. Poorna Chandra K.S 3 hours later
Hi and thanks for the query
Analgesics and sedatives are used as a premedication to the procedure so that the procedure be comfortable. Some of these may cause some aches and pains later but are mild and self limited.
The raw sensation in the throat is an aftereffect of local anesthesia and the scope insertion. It will gradually subside over a day.
The biopsy on the pancreatic cyst perse causes none of the problems stated and be assured that all of them will resolve spontaneously
Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Had an endoscopic biopsy of a pancreatic cyst. Vomited and dizzy after after demerol. What is the relation? 30 minutes later
I forgot to mention that the hospital gave me a big dose of IV cipro, and an oral prescription which I began today, 500mg, twice a day, to prevent infection. Can that cause the achy legs? I also have a vague tendonitis in my elbow. Should I take another cipro pill tonight or should I wait to talk to the doctor tomorrow? Thanks
 
 
Answered by Dr. Poorna Chandra K.S 28 hours later
Hi and thanks for the clarification.

Sorry I could not respond to you in time.

Though Ciprofloxacin is a safe drug, can cause some tendinitis but you need to rule out other causes before stopping Ciprofloxacin. Seeing your doctor helps, if you have not yet.

Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Had an endoscopic biopsy of a pancreatic cyst. Vomited and dizzy after after demerol. What is the relation? 7 hours later
Thank you - you were right the first time. It resolved itself in 12 more hours so must have been the sedatives.Thank you very much for your help! XXXXXXX
 
 
Answered by Dr. Poorna Chandra K.S 3 hours later
Hi again dear XXXXXXX

Thanks for the feedback.

Wish you a good health.

Regards.

Dr XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor